MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheters from cook spectrum minocycline/rifampin impregnated double lumen central venous catheter trays were occluded."hours" after the devices were placed in the patients, blood could not be drawn, and clots occurred.Occlusive clots and deep vein thromboses were reported.As a result, the patients required blood thinner administration and prolonged hospitalization.No other adverse effects were reported for these incidents.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.E3 - occupation: purchasing agent.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 - annex f.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information it was reported that the catheter was placed on (b)(6) 2023 in the right femoral for access.The patient was sedated.Unused lumens were maintained via ordered heparin-lock.Due to the clotting, tpa was administered on (b)(6) 2023 at 14:18hr, (b)(6) 2023 at 03:53hr, (b)(6) 2023 at 07:02hr, (b)(6) 2023 at 11:55hr.On (b)(6) 2023, a deep vein thrombosis (dvt) was diagnosed and the patient received enoxaparin sodium administration.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that the catheter from a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray occluded.The device was placed on (b)(6) 2023 in the right femoral.Unused lumens were maintained via ordered heparin-lock."hours" later, clotting occurred, and blood could not be drawn.Tpa was administered on (b)(6) 2023 at 14:18hr, (b)(6) 2023 at 03:53hr, (b)(6) 2023 at 07:02hr, and (b)(6) 2023 at 11:55hr.On (b)(6) 2023, a deep vein thrombosis (dvt) was diagnosed, and the patient received enoxaparin sodium administration.The event also resulted in prolonged hospitalization.No other adverse effects were reported for this incident.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified one additional complaint from the same facility associated with the reported device lot for a similar failure.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu (c_t_ulmabrm_rev4) packaged with the device contains the following in relation to the reported failure mode: "suggested catheter maintenance: ¿ to prevent clotting or possibility of air embolus, the double-lumen¿s #2, and the triple-lumen¿s #2 and #3 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per cc of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Heparin-lock lumens should be reestablished at least every 8 hours.¿ before using any lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock." based on the available information, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is unknown if the customer flushed the device before and after each use.It is also unknown if the heparin-locked lumens were reestablished every 8 hours.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17211681
Report Number1820334-2023-00829
Device Sequence Number6659093
Product Code FOZ
UDI-Device Identifier00827002480537
UDI-Public(01)00827002480537(17)241101(10)15214797
Combination Product (Y/N)Y
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-401J-ABRM-HC-IHI-FST
Device Lot Number15214797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/10/2023
11/29/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/21/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown